Alert archive / Kentucky / Tornado Warnings in 2006

Tornado Warning 59, NWS Paducah, KY

April 30, 2006Fulton County, Kentucky; New Madrid County, Missouri

NWS Paducah, KY issued this tornado warning at Apr 30, 2006, 7:44 PM CDT for Fulton County, Kentucky; New Madrid County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2006, 7:44 PM CDT (00:44 UTC)
Expired
Apr 30, 2006, 8:24 PM CDT
In force
40 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Fulton County, KY, New Madrid County, MO

The radar

The Paducah radar (KPAH), 83 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1980 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 010044
TORPAH
KYC075-MOC143-010145-
/O.NEW.KPAH.TO.W.0059.060501T0044Z-060501T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  FULTON COUNTY IN WESTERN KENTUCKY.
  NEW MADRID COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 845 PM CDT.

* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR            
  MARSTON...MOVING EAST AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR NEW MADRID BY 755 PM CDT.
  NEAR BOUNDURANT AND MILLER BY 835 PM CDT.
  NEAR HICKMAN BY 845 PM CDT.

TAKE COVER NOW. IN YOUR HOME...GET INTO THE BASEMENT. IF YOUR HOME IS
WITHOUT A BASEMENT...GET INTO A SMALL INTERIOR ROOM WITHOUT WINDOWS
ON THE LOWEST FLOOR. IF IN A MOBILE HOME OR VEHICLE...EVACUATE IT AND
GET INSIDE A STURDY SHELTER.

LAT...LON 3660 8975 3667 8936 3663 8935 3656 8926
      3658 8920 3665 8918 3664 8914 3650 8912
      3650 8942 3645 8946 3645 8949 3649 8949
      3650 8952 3643 8956 3641 8992

$$
1 follow-up statement
000 
WWUS53 KPAH 010124
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
824 PM CDT SUN APR 30 2006

KYC075-MOC143-010134-
/O.CAN.KPAH.TO.W.0059.000000T0000Z-060501T0145Z/
NEW MADRID MO-FULTON KY-
824 PM CDT SUN APR 30 2006

...THE TORNADO WARNING FOR FULTON AND NEW MADRID COUNTIES IS
CANCELLED...

THE STORM HAS WEAKENED...THEREFORE THE TORNADO WARNING HAS BEEN
CANCELED.

LAT...LON 3660 8975 3667 8936 3663 8935 3656 8926
      3658 8920 3665 8918 3664 8914 3650 8912
      3650 8942 3645 8946 3645 8949 3649 8949
      3650 8952 3643 8956 3641 8992

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:30 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 30, 3:30 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT SUN APR 30 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...

LOTS GOING ON TODAY...THEREFORE WILL BE BRIEF.  MAIN CONCERN
CONTINUES TO BE POPS THROUGH MUCH OF THE WEEK.

HAVE A NARROW WEDGE OF UNSTABLE SURFACE AIR ACROSS THE REGION LATE
THIS AFTERNOON...AND SEVERE THUNDERSTORMS HAVE DEVELOPED OVER
SOUTHEAST MISSOURI.  EXPECT THAT THESE STORMS WILL CONTINUE EASTWARD
THROUGH THE UNSTABLE WEDGE AND ULTIMATELY BECOME ELEVATED AS THEY
WORK EASTWARD TOWARD THE WABASH VALLEY AND THE LAKES AREA IN WEST
KENTUCKY.  WIND FIELDS ARE VEERING PRETTY WELL IN THE LOW
LEVELS...BUT GENERALLY ARE WEAK.  MAY SEE SOME ENHANCED TORNADO WEST
OF THE MISSISSIPPI WHERE SURFACE WINDS ARE BACKED MORE TO THE SOUTH
SOUTHEAST.  HOWEVER...STILL FEEL THAT LARGE HAIL IS THE PRIMARY
CONCERN TONIGHT.

THE 12Z GFS ROTATES ONE MID-LEVEL SHORT WAVE TROUGH NORTHEAST
THROUGH NORTHWESTERN ZONES THIS EVENING...AND THEN PUSHES A STRONGER
ONE THROUGH THE AREA LATER THIS EVENING AND OVERNIGHT.  WILL GO WITH
LIKELY POPS TONIGHT WITH FOCUS IN NORTHWEST ZONES.  FAR SOUTHEAST
ZONES WILL HAVE ONLY GOOD CHANCE POP TONIGHT.

THE 12Z GFS CONTINUES TO LIFT THE CLOSED LOW NORTHWARD FROM THE
UPPER MIDWEST INTO SOUTHERN CANADA...AS ANOTHER SIGNIFICANT SYSTEM
EMERGES ONTO THE NORTHERN HIGH PLAINS LATE MONDAY NIGHT.  AS THE
INITIAL UPPER LOW LIFTS NORTHWARD SOME OF THE ENERGY WILL PUSH EAST
ACROSS THE AREA AS AN OPEN WAVE LATE MONDAY AND MONDAY NIGHT.  THERE
WILL LIKELY BE ANOTHER WEAK SURFACE BOUNDARY ACCOMPANYING IT THROUGH
THE AREA...SO HAVE RAISED POPS TO LIKELY MONDAY NIGHT...BUT KEPT
CHANCE POPS FOR MONDAY.  ANOTHER ROUND OF SEVERE WEATHER WILL BE
POSSIBLE WITH A RATHER STRONG ZONAL MID-LEVEL JET MOVING THROUGH THE
REGION MONDAY NIGHT.  HAIL AND WIND WOULD BE THE PRIMARY CONCERNS.

TUESDAY WILL HAVE A LINGERING LOW POP...BUT WILL LIKELY BE DRY...AND
LIKEWISE FOR TUESDAY NIGHT.  THE SECOND MID/UPPER LEVEL SYSTEM WILL
RIDE EASTWARD ALONG THE CANADIAN BORDER...EVENTUALLY DRAGGING A COLD
FRONT THROUGH THE REGION WEDNESDAY NIGHT.  WILL SPREAD CHANCE POPS
ACROSS THE AREA FOR BOTH PERIODS.  SEVERE WEATHER MAY ONCE AGAIN BE
A PROBLEM.

GENERALLY FOLLOWED THE WARMER MET GUIDANCE FOR TEMPERATURES THROUGH
TUESDAY...BUT WOULD NOT BE SURPRISED TO SEE IT BE CONSIDERABLY
WARMER IF THE SUNSHINE DEVELOPS AS EXPECTED.  TRENDED TOWARD THE
MAV/MEX FOR THE REMAINDER OF THE FORECAST.

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...

AS A STACKED LOW MOVES ACROSS SRN CANADA DURING MIDWEEK...COOL HIGH
PRESSURE WRAPPING AROUND ITS BACKSIDE IS PROGGED TO SWEEP INTO THE
OHIO RIVER VALLEY BY 12Z THU OR SO...BEHIND A COLD FRONT. SOME
UNCERTAINTLY EXISTS AS TO EXACTLY HOW THIS WILL EVOLVE. EVEN WITH
THE FRONT POSSIBLY TO THE SE OF THE PAH FCST AREA THU MORNING...
ACCORDING TO THE GFS AND ECMWF AT LEAST...THERE WILL STILL BE A CHC
OF SHWS/TSTMS IN THE FCST FOR THU THROUGH 00Z SAT. THIS WILL BE DUE
TO MULTIPLE PERTUBATIONS IN THE TEMPORARILY ZONAL MID LEVEL FLOW
TAPPING RESIDUAL ATMOSPHERIC MOISTURE AS THEY MOVE EAST. A VIGOROUS
MID LEVEL SHRTWV IS PROGGED TO SWEEP SE INTO THE MIDWEST TOWARD THE
WEEKEND AND HELP TO PUSH MORE SFC HIGH PRESSURE INTO THE AREA AND
PUT AN END TO THE PCPN BY FRI EVE. SFC HIGH PRESSURE WILL DOMINATE
FOR THE REMAINDER OF THE WEEKEND...AND TEMPS SHOULD BE SLIGHTLY
BELOW NORMAL FOR THIS TIME OF YEAR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

DRS/DB
Hazardous weather outlook, Apr 30, 4:05 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
405 PM CDT SUN APR 30 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
405 PM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM...ROUGHLY WEST OF A FULTON
KENTUCKY TO GOLCONDA AND FAIRFIELD ILLINOIS LINE. NUMEROUS STORMS
WILL MOVE EAST THROUGH THE WATCH AREA. THE MAIN CONCERN WILL BE
LARGE HAIL...BUT AN ISOLATED TORNADO OR SEVERE WIND GUST WILL ALSO BE
POSSIBLE. THE STORMS SHOULD WEAKEN CONSIDERABLY AFTER 9 PM...AS THEY
PUSH EAST OF THE WATCH AREA...TOWARD MORE STABLE AIR.

MORE SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE
WESTERN HALF OF THE AREA LATER TONIGHT...BUT SEVERE WEATHER IS
NOT ANTICIPATED AT THAT TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE AREA MONDAY
THROUGH TUESDAY. THE BEST CHANCE OF SEVERE WEATHER WILL BE MONDAY
NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS.

THUNDERSTORMS ARE ALSO FORECAST FOR WEDNESDAY THROUGH FRIDAY.
SEVERE WEATHER WILL BE POSSIBLE...MAINLY WEDNESDAY NIGHT AND
EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

IF NOT ALREADY ACTIVE...SPOTTERS IN THE WATCH AREA SHOULD BE PREPARED
FOR ACTIVATION THIS AFTERNOON AND EVENING. SPOTTERS THROUGHOUT
THE AREA SHOULD BE PREPARED FOR ACTIVATION MONDAY NIGHT AND AGAIN
WEDNESDAY NIGHT.

DRS

In the hours before

Local storm report, Apr 30, 6:25 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     4 N COBDEN              37.59N 89.25W
04/30/2006                   UNION              IL   BROADCAST MEDIA

            TREES DOWN AND ONE HOME DAMAGED. UNCONFIRMED REPORT OF
            FUNNEL CLOUD NEAR THE SAME AREA.

&&

SMITTY
Local storm report, Apr 30, 6:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 E SIKESTON            36.88N 89.56W
04/30/2006  M0.75 INCH       SCOTT              MO   TRAINED SPOTTER

            EVENT OCCURRED ON THE SCOTT/NEW MADRID COUNTY LINE NEAR
            INTERSECTION OF INTERSTATE HIGHWAYS 57 AND 55.

&&

SMITTY
Local storm report, Apr 30, 6:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
653 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             CANALOU                 36.75N 89.69W
04/30/2006  M0.75 INCH       NEW MADRID         MO   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 30, 7:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FUNNEL CLOUD     2 W TALLAPOOSA          36.51N 89.85W
04/30/2006                   NEW MADRID         MO   LAW ENFORCEMENT

            OBSERVERED BY STATE POLICE. FUNNEL CLOUD WAS MOVING EAST
            TOWARD THE COMMUNITY.

&&

SMITTY
Local storm report, Apr 30, 7:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TORNADO          4 SW PARMA              36.57N 89.87W
04/30/2006                   NEW MADRID         MO   TRAINED SPOTTER

            REPORTED TO STATE POLICE. TORNADO LIFTED AT 724 PM AND
            STORM IS TRACKING TOWARD THE COMMUNITY OF RISCO.

&&

SMITTY
Local storm report, Apr 30, 7:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     FUNNEL CLOUD     MARSTON                 36.52N 89.61W
04/30/2006                   NEW MADRID         MO   LAW ENFORCEMENT

            NUMEROUS REPORTS TO SHERIFF OFFICE ON FUNNEL CLOUDS NEAR
            THE COMMUNITY OF MARSTON AND BETWEEN MARSTON AND PARMA.
            SOME PUBLIC REPORTS OF BRIEF TOUCHDOWNS. LAW ENFORCEMENT
            IS RESPONDING.

&&

SMITTY

Nearby

Tornado Warnings in Kentucky, 2006Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.